MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number 39-SP-0730
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4 lot number - unknown d4 primary unique device identifier - unknown without lot identification.H4 device manufacture date - unknown without lot identification h3 device evaluation - without the ability to examine the complaint product, no conclusions can be drawn.Without lot identification, manufacturing history and lot specific complaint history review is not possible.Two-year complaint history review did not reveal a trend for reports of this nature for the reported part number.Should the complaint product be received, a follow-up medwatch will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that during a procedure was performed on (b)(6) 2025, utilizing the reform pedicle screw system.While attempting to insert an unknown screw, the tip of thet20 polyaxial driver reform pedicle screw system (39-sp-0730) broke and subsequently when trying to remove the screw the driver broke again.Subsequently, when attempting to insert the second screw using the retention bone-screwdriver (39-sp-0601) the screw broke.Additional details have been requested.
 
Additional Manufacturer Narrative
H3 device evaluation: visual evaluation of the broken driver notes the driver tip in the has a planar fracture plane indicating failure due to torsional overload.The polyaxial driver's fracture is in agreement with the tip in the non-fractured screw assembly indicating torsional overload.Reported information notes difficulty properly placing the screws and screw breakage during repositioning and removal.The cause for the failures is believed to be related to the difficulties involved in the screw placement, repositioning, and removal, and the torsional and/or torsional and bending moment loads applied in attempts to properly seat and/or remove the screws.Review of device history records found five (5) pieces of lot 17609ps released for distribution on 1/7/2022 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for the reported part number.No corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2025, utilizing the reform pedicle screw system.Surgeon noted the one of the screws was incorrectly position and during attempts to remove it, the tip of the retention bone-screw driver (39-sp-0601) broke.A small rod was inserted into the screw and the entire screw was successfully removed using a strong rod holder.The surgeon then attempted to reposition and reinsert the same screw.However, it remained incorrectly placed and required removal.During the removal attempt the head of the reform 8.5 x 70mm polyaxial pedicle screw (39-pa-8570) fractured.The screw was ultimately extracted using a rod.The screw head broke completely off during the final stage of removal.While inserting a new screw, the tip of the polyaxial driver assembly reform pedicle screw system (39-sp-0730) broke.A rod was used to remove the screw as the driver tip was stuck in the screw head, and the procedure was successfully completed without further issue.There was a five (5) minute delay to the procedure as a result of the issues reported.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC.
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014224244
MDR Report Key22045601
Report Number3005739886-2025-00007
Device Sequence Number8880258
Product Code HXX
UDI-Device Identifier00840019900515
UDI-Public(01)00840019900515(11)220107(10)39540PS
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number39-SP-0730
Device Catalogue Number39-HP-0730
Device Lot Number39540PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date12/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown